Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 193, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 1, 2020, 1:20 PM CDT for Clarke County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2020, 1:20 PM CDT (18:20 UTC)
- Expired
- Jul 1, 2020, 2:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Clarke County, AL
The radar
The Mobile radar (KMOB), 119 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 829 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted.
629 WUUS54 KMOB 011820 SVRMOB ALC025-011900- /O.NEW.KMOB.SV.W.0193.200701T1820Z-200701T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 120 PM CDT Wed Jul 1 2020 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... Central Clarke County in southwestern Alabama... * Until 200 PM CDT. * At 120 PM CDT, a severe thunderstorm was located 8 miles east of Coffeeville, or 10 miles west of Grove Hill, moving southeast at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Grove Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Mobile. && LAT...LON 3177 8805 3182 8792 3166 8770 3156 8797 TIME...MOT...LOC 1820Z 329DEG 12KT 3175 8794 HAIL...<.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:55 PM CDT, 25 minutes earlier.
Area forecast discussion, Jul 1, 12:55 PM CDT, 25 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1255 PM CDT Wed Jul 1 2020 .NEAR TERM /Now Through Thursday/...The axis of an upper trof which extends from near the mid Mississippi River valley to the Virginias (and to an upper low over the extreme northeast states) shifts southward through Thursday into the forecast area. A surface low is currently located near the Kansas/Oklahoma border with a frontal boundary extending eastward across Missouri. With the southward progression of the upper trof, the frontal boundary follows suite and shifts southward to extend across northern Mississippi and northern Alabama by Thursday. The upper trof pattern has set up a northwesterly steering flow over the region such that convection that develops along the frontal boundary will be favored to progress southward/southeastward in the general direction towards the forecast area. The current satellite loop shows two convective complexes have formed within this regime, one of which has weakened over the area and produced an outflow boundary while another is actively ongoing in Missouri. The outflow boundary has advanced into the northern portion of the forecast area and expect scattered to numerous convective development through the afternoon hours in response to this feature and also aided by a weak sea breeze. MLCAPE values are expected to be near 2000 J/kg in a fairly moist environment with precipitable water values near 2.0 inches and wet bulb zero values near 13.5 kft. 0-6 km bulk shear values look low, 20 knots at best, so am expecting the primary initiating mechanism for stronger storms to be from precipitation loading. The attention now turns to what will transpire with the convective complex over Missouri along with the southward progressing upper trof and frontal boundary. This convective complex appears to have already formed another outflow boundary which is expected to progresses roughly southward. While not handled particularly well by high resolution guidance or Convection Allowing Models (CAMS), the expectation is that this next outflow boundary will follow a similar evolution to the current one and continue southward into the area late tonight. Complicating this pattern is that yet another convective complex may develop on the frontal boundary advancing into northern Mississippi/Alabama. All in all, there look to be at least a few possible scenarios for convective development for Thursday which in turn supports going with higher pops, and have gone with likely to categorical pops for nearly the entire area. A moist environment remains in place over the area on Thursday with precipitable water values near 2.0 inches, and wet bulb zero values are expected to trend higher to around 14 kft. 0-6 km bulk shear values look to be less than 20 knots, so while MLCAPE values near 2500 J/kg are indicated this environment looks more supportive of general thunderstorms with an occasional strong storm possible. Lows tonight range from the lower 70s inland to the upper 70s at the coast. Highs on Thursday range from the mid 80s well inland, such as near Highway 84 to upper 80s/lower 90s elsewhere. Heat index values this afternoon will be around 105 in some locations, then look remain in a range of 95 to around 105 on Thursday. A low risk of rip currents is expected through Thursday. /29 && .AVIATION... 18Z issuance...Scattered to potentially numerous showers and storms are expected this afternoon then coverage diminishes this evening. Isolated to scattered showers and storms may advance into the area from the north late tonight, then coverage of showers and storms increases on Thursday. Outside of the convection, VFR conditions will prevail while MVFR conditions will accompany the stronger showers and storms. West to northwest winds 5 to 10 knots are expected this afternoon and again Thursday morning for much of the area, except for southwest near the immediate coast, then winds become light and variable tonight. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 1, 11:07 AM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
1107 AM CDT Wed Jul 1 2020
ALZ058-011700-
Crenshaw AL-
1107 AM CDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN CRENSHAW COUNTY UNTIL NOON CDT...
At 1107 AM CDT, the strong thunderstorm was located 4 miles southeast
of Davenport, or 11 miles east of Fort Deposit, moving southeast at
25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Glenwood, Petrey and Highland Home.
LAT...LON 3166 8616 3164 8617 3193 8645 3196 8645
3197 8640 3203 8641 3204 8640 3205 8640
3205 8630 3197 8630 3197 8620 3196 8618
3189 8617 3179 8620 3179 8615 3166 8615
TIME...MOT...LOC 1607Z 315DEG 23KT 3201 8637Special weather statement, Jul 1, 12:27 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
1227 PM CDT Wed Jul 1 2020
ALZ051-011800-
Choctaw AL-
1227 PM CDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN CHOCTAW COUNTY UNTIL 100 PM CDT...
At 1227 PM CDT, the strong thunderstorm was located near Lisman, or 9
miles north of Butler, moving southeast at 25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Butler, Lisman, Pennington and Toxey.
LAT...LON 3231 8817 3219 8801 3215 8802 3214 8802
3214 8804 3211 8805 3209 8804 3206 8807
3207 8808 3207 8810 3206 8812 3201 8812
3191 8831 3215 8844 3231 8842
TIME...MOT...LOC 1727Z 325DEG 24KT 3222 8828
CGALSpecial weather statement, Jul 1, 1:01 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
101 PM CDT Wed Jul 1 2020
MSZ067-011845-
Wayne MS-
101 PM CDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
WAYNE COUNTY UNTIL 145 PM CDT...
At 100 PM CDT, the strong thunderstorm was located 8 miles southeast
of Mill Creek, or 11 miles west of Waynesboro, moving southeast at 10
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Waynesboro and Clara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3156 8894 3180 8883 3175 8849 3143 8867
3144 8894
TIME...MOT...LOC 1800Z 299DEG 9KT 3162 8884Special weather statement, Jul 1, 1:03 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Mobile AL 103 PM CDT Wed Jul 1 2020 ALZ051-053-011845- Clarke AL-Choctaw AL- 103 PM CDT Wed Jul 1 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL CHOCTAW AND NORTHWESTERN CLARKE COUNTIES UNTIL 145 PM CDT... At 103 PM CDT, the strong thunderstorm was located near Butler, moving south at 20 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Butler, Silas, Gilbertown and Toxey. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3211 8839 3214 8818 3177 8801 3174 8838 TIME...MOT...LOC 1803Z 352DEG 16KT 3206 8828
Special weather statement, Jul 1, 1:14 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Mobile AL 114 PM CDT Wed Jul 1 2020 ALZ053-011900- Clarke AL- 114 PM CDT Wed Jul 1 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN CLARKE COUNTY UNTIL 200 PM CDT... At 114 PM CDT, the strong thunderstorm was located 7 miles east of Coffeeville, or 11 miles west of Grove Hill, moving southeast at 15 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Grove Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3177 8807 3183 8791 3166 8770 3155 8797 TIME...MOT...LOC 1814Z 329DEG 12KT 3176 8796
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:07 AM CDT | Special Weather Statement | MOB | Crenshaw | 53 min |
| Jul 1, 12:27 PM CDT | Special Weather Statement | MOB | Choctaw | 33 min |
| Jul 1, 1:03 PM CDT | Special Weather Statement | MOB | Choctaw | 42 min |
| Jul 1, 1:13 PM CDT | Special Marine Warning | MOB | 47 min | |
| Jul 1, 1:14 PM CDT | Special Weather Statement | MOB | Clarke | 46 min |
| Jul 1, 1:37 PM CDT | Special Weather Statement | MOB | Washington | 53 min |
| Jul 1, 1:39 PM CDT | Special Marine Warning | MOB | 51 min | |
| Jul 1, 1:41 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 49 min |
| Jul 1, 2:02 PM CDT | Special Weather Statement | MOB | Covington | 28 min |
| Jul 1, 2:07 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 38 min |
| Jul 1, 2:22 PM CDT | Special Weather Statement | MOB | Washington | 53 min |
| Jul 1, 2:36 PM CDT | Special Weather Statement | MOB | Monroe | 39 min |
| Jul 1, 2:47 PM CDT | Special Weather Statement | MOB | Washington | 43 min |
| Jul 1, 2:49 PM CDT | Special Weather Statement | MOB | Wilcox | 26 min |
| Jul 1, 3:05 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile, Washington | 40 min |
| Jul 1, 3:10 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe, Wilcox | 50 min |
| Jul 1, 3:16 PM CDT | Special Marine Warning | MOB | 59 min | |
| Jul 1, 3:20 PM CDT | Special Weather Statement | MOB | Mobile | 40 min |
| Jul 1, 3:32 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 43 min |
| Jul 1, 3:56 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 49 min |
| Jul 1, 4:01 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 44 min |
| Jul 1, 4:08 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington | 38 min |
| Jul 1, 4:12 PM CDT | Special Weather Statement | MOB | Baldwin | 48 min |
| Jul 1, 4:15 PM CDT | Special Marine Warning | MOB | 90 min | |
| Jul 1, 4:23 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 67 min |
| Jul 1, 4:27 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 48 min |
| Jul 1, 4:32 PM CDT | Special Marine Warning | MOB | 88 min | |
| Jul 1, 4:34 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jul 1, 4:37 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 38 min |
| Jul 1, 5:11 PM CDT | Special Weather Statement | MOB | Covington | 64 min |
| Jul 1, 5:13 PM CDT | Special Marine Warning | MOB | 92 min | |
| Jul 1, 5:50 PM CDT | Special Marine Warning | MOB | 85 min | |
| Jul 1, 6:38 PM CDT | Special Marine Warning | MOB | 53 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.